Alert archive / California / Beach Hazards Statements in 2020
Beach Hazards Statement 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Jul 2, 2020, 4:34 AM PDT for Los Angeles County, California. It took effect at Jul 3, 2020, 12:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2020, 4:34 AM PDT (11:34 UTC)
- In effect from
- Jul 3, 2020, 12:00 PM PDT
- Expired
- Jul 4, 2020, 3:57 AM PDT
- In force
- 16 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148 WHUS46 KLOX 021134 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 434 AM PDT Thu Jul 2 2020 CAZ034-035-022245- /O.NEW.KLOX.BH.S.0010.200703T1900Z-200706T0200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 434 AM PDT Thu Jul 2 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents and breaking waves are expected due to elevated surf of 6 to 9 feet with local sets to 10 feet. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...From Friday afternoon through Sunday evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest on south and southwest facing beaches. The highest surf is expected Saturday into Saturday night, when High Surf Advisories may be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ040-041-087-022245- /O.NEW.KLOX.BH.S.0010.200703T1900Z-200706T0200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 434 AM PDT Thu Jul 2 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents and breaking waves are expected due to elevated surf of 4 to 6 feet with local sets to 7 feet. * WHERE...Ventura County Coast, Los Angeles County Coast and Catalina and Santa Barbara Islands. * WHEN...From Friday afternoon through Sunday evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest on exposed south and southwest facing beaches. The highest surf is expected Saturday into Saturday night, when High Surf Advisories may be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ039-022245- /O.NEW.KLOX.BH.S.0010.200703T1900Z-200706T0200Z/ Santa Barbara County South Coast- 434 AM PDT Thu Jul 2 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents and breaking waves are expected due to elevated surf of 3 to 5 feet with local sets to 6 feet. * WHERE...Santa Barbara County South Coast, mainly near Rincon Point. * WHEN...From Friday afternoon through Sunday evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest near Rincon Point Saturday into Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
6 follow-up statements
315 WHUS46 KLOX 022048 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 148 PM PDT Thu Jul 2 2020 CAZ039-022200- /O.CAN.KLOX.BH.S.0010.200703T1900Z-200706T0200Z/ Santa Barbara County South Coast- 148 PM PDT Thu Jul 2 2020 ...BEACH HAZARDS STATEMENT IS CANCELLED... The large south swell is now expected to miss most of the the Santa Barbara South Coast. $$ CAZ034-035-031300- /O.CON.KLOX.BH.S.0010.200703T1900Z-200706T0200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 148 PM PDT Thu Jul 2 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents and breaking waves are expected due to elevated surf of 6 to 9 feet. Large high tides near 7 feet each evening. * WHERE...Central Coast of San Luis Obispo and Santa Barbara Counties. * WHEN...From Friday afternoon through Monday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches and harbor walkways is possible each evening. * ADDITIONAL DETAILS...Surf will be highest on south and southwest facing beaches. The highest surf is expected on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ040-041-087-031300- /O.CON.KLOX.BH.S.0010.200703T1900Z-200706T0200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 148 PM PDT Thu Jul 2 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents and breaking waves are expected due to elevated surf of 4 to 6 feet. Large high tides near 7 feet each evening. * WHERE...Coastal areas of Ventura and Los Angeles Counties. * WHEN...From Friday afternoon through Monday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches and harbor walkways is possible each evening. * ADDITIONAL DETAILS...Surf will be highest on exposed south and southwest facing beaches. The highest surf is expected Saturday, when High Surf Advisories may be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Kittell
506 WHUS46 KLOX 031057 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 357 AM PDT Fri Jul 3 2020 CAZ034-035-031900- /O.EXT.KLOX.BH.S.0010.200703T1900Z-200706T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 357 AM PDT Fri Jul 3 2020 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM NOON PDT TODAY THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves are expected due to elevated surf of 6 to 9 feet. Large high tides near 7 feet each evening. * WHERE...Central Coast of San Luis Obispo and Santa Barbara Counties. * WHEN...From noon PDT today through Monday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches and harbor walkways is possible each evening. * ADDITIONAL DETAILS...Surf will be highest on south and southwest facing beaches. The highest surf is expected Saturday into Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ040-041-087-031900- /O.EXT.KLOX.BH.S.0010.200703T1900Z-200706T1900Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 357 AM PDT Fri Jul 3 2020 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM NOON PDT TODAY THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves are expected due to elevated surf of 4 to 6 feet with local sets to 7 feet. Large high tides near 7 feet each evening. * WHERE...Coastal areas of Ventura and Los Angeles Counties. * WHEN...From noon PDT today through Monday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches and harbor walkways is possible each evening. * ADDITIONAL DETAILS...Surf will be highest on exposed south and southwest facing beaches. The highest surf is expected Saturday into Saturday night, when High Surf Advisories may be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
990 WHUS46 KLOX 031555 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 855 AM PDT Fri Jul 3 2020 CAZ034-035-040000- /O.CON.KLOX.BH.S.0010.200703T1900Z-200706T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 855 AM PDT Fri Jul 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 6 to 9 feet. Large high tides near 7 feet each evening. * WHERE...Central Coast of San Luis Obispo and Santa Barbara Counties. * WHEN...From noon PDT today through Monday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches and harbor walkways is possible each evening. * ADDITIONAL DETAILS...Surf will be highest on south and southwest facing beaches. The highest surf will arrive Saturday into Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions so stay off the rocks. && $$ CAZ040-041-087-040000- /O.CON.KLOX.BH.S.0010.200703T1900Z-200706T1900Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 855 AM PDT Fri Jul 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 4 to 6 feet with local sets to 7 feet. Large high tides near 7 feet each evening. * WHERE...Coastal areas of Ventura and Los Angeles Counties. * WHEN...From noon PDT today through Monday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches and harbor walkways is possible each evening. * ADDITIONAL DETAILS...Surf will be highest on exposed south and southwest facing beaches. The highest surf will arrive Saturday into Saturday night, when High Surf Advisories may be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions so stay off the rocks. && $$ /Kj
339 WHUS46 KLOX 032111 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 211 PM PDT Fri Jul 3 2020 CAZ034-035-040515- /O.CON.KLOX.BH.S.0010.000000T0000Z-200706T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 211 PM PDT Fri Jul 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 6 to 9 feet. Large high tides near 7 feet each evening. * WHERE...Central Coast of San Luis Obispo and Santa Barbara Counties. * WHEN...Through Monday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches and harbor walkways is possible each evening. * ADDITIONAL DETAILS...Surf will be highest on south and southwest facing beaches. The highest surf will arrive Saturday into Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions so stay off the rocks. && $$ CAZ040-041-087-040515- /O.CON.KLOX.BH.S.0010.000000T0000Z-200706T1900Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 211 PM PDT Fri Jul 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 4 to 6 feet with local sets to 7 feet. Large high tides near 7 feet each evening. * WHERE...Coastal areas of Ventura and Los Angeles Counties. * WHEN...Through Monday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches and harbor walkways is possible each evening. * ADDITIONAL DETAILS...Surf will be highest on exposed south and southwest facing beaches. The highest surf will arrive Saturday into Saturday night, when High Surf Advisories may be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions so stay off the rocks. && $$ /Kj
712 WHUS46 KLOX 040059 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 559 PM PDT Fri Jul 3 2020 CAZ034-035-041300- /O.CON.KLOX.BH.S.0010.000000T0000Z-200706T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 559 PM PDT Fri Jul 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 6 to 9 feet. Large high tides near 7 feet each evening. * WHERE...Central Coast of San Luis Obispo and Santa Barbara Counties. * WHEN...Through Monday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches and harbor walkways is possible each evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ040-041-087-041300- /O.CON.KLOX.BH.S.0010.000000T0000Z-200706T1900Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 559 PM PDT Fri Jul 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 4 to 6 feet with local sets to 7 feet. Large high tides near 7 feet each evening. * WHERE...Coastal areas of Ventura and Los Angeles Counties. * WHEN...Through Monday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches and harbor walkways is possible each evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
461 WHUS46 KLOX 041057 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 357 AM PDT Sat Jul 4 2020 CAZ034-035-042000- /O.CAN.KLOX.BH.S.0010.000000T0000Z-200706T1900Z/ /O.NEW.KLOX.SU.Y.0013.200704T1057Z-200706T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 357 AM PDT Sat Jul 4 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON PDT MONDAY... * WHAT...Large breaking waves of 8 to 11 feet with dangerous rip currents. Surf will be highest on south and southwest facing beaches. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until noon PDT Monday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. * ADDITIONAL DETAILS...Large high tides between 6.5 and 7 feet are expected after sunset this evening and again Sunday evening. Minor coastal flooding of beaches and harbor walkways is possible each evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ040-041-087-042000- /O.CAN.KLOX.BH.S.0010.000000T0000Z-200706T1900Z/ /O.NEW.KLOX.SU.Y.0013.200704T1057Z-200706T1900Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 357 AM PDT Sat Jul 4 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON PDT MONDAY... * WHAT....Large breaking waves of 5 to 8 feet with dangerous rip currents. Surf will be highest on exposed south and southwest facing beaches. * WHERE...Ventura County Coast, Los Angeles County Coast and Catalina and Santa Barbara Islands. * WHEN...Until noon PDT Monday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. * ADDITIONAL DETAILS...Large high tides between 6.5 and 7 feet are expected just after sunset this evening and again Sunday evening. Minor coastal flooding of beaches and harbor walkways is possible each evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 2, 2:59 AM PDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 2, 2:59 AM PDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Los Angeles/Oxnard CA 259 AM PDT Thu Jul 2 2020 .SYNOPSIS...02/258 AM. Night through morning low clouds will continue over the coast and valleys through Saturday, but will become limited to coastal areas this weekend. A warming trend will begin Friday as high pressure builds aloft, with more significant warming for inland areas with highs 5-10 degrees above normal during the Holiday Weekend into early next week. && .SHORT TERM (TDY-SAT)...02/221 AM. There will be little change today from Wednesday for most aspects of the forecast. The areal coverage of the marine layer stratus is identical for the most part compared to yesterday morning with clouds butted up against the coastal mountain slopes and cloudy across coast and valleys. There will be patchy fog possible across elevated valley locations and foothills through this morning. Clearing should be a tad faster today, due to slightly weaker onshore gradients, and temperatures away from the coast could warm by a few degrees. Skies will be mostly sunny across coastal valleys by late this morning with some coastal areas clearing into the afternoon. There could be a few beaches having a tough time clearing out this afternoon, or late in the afternoon. Expect gusty southwest winds once again across the Hwy 14 Corridor between Agua Dulce into the Antelope Valley with peak gusts 35-40 mph in the Antelope Valley, with strongest gusts around Lake Palmdale and adjacent foothills in the afternoon and early evening. There will be locally gusty winds across eastern SLO County to 30 mph as well in the afternoon. By Friday, a 592 DM upper high expands westward across New Mexico/Arizona from Texas and nudges west into SE California with H5 heights rising across southern California. The combination of rising heights and somewhat weaker onshore gradients will allow for 2-8 degrees of warming for most areas, except 10-15 degrees across the valleys of SLO County including the Salinas River Valley where highs at Paso Robles will go from the mid 70s to the upper 80s at Paso Robles. Due to the building ridge aloft, the marine layer will become more shallow and less extensive but still affect coastal valley locations as well as the Salinas River Valley. By Saturday, the upper ridge strengthens and expands farther west over much of Southern California as a weak upper trough drapes across northern California. The marine layer will continue to become even more shallow and less extensive, likely only affecting a few coastal areas and the Santa Ynez and San Gabriel Valleys Sat morning. High temperaturs will trend up an additional 3-10 degrees with high across the valleys ranging in the upper 80s and 90s, while the Antelope Valley climb to the upper 90s to around 101. .LONG TERM (SUN-WED)...02/256 AM. Both the GFS and ECMWF models continue to remain in good agreement with large scale features through the extended period. Troughing will continue to across the Pac NW into northern California while to the south strong high pressure aloft will move directly over southern California and expand in both directions towards New Mexico and across the Ern Pacific Sunday through Monday. The upper ridge will start to get nudged farther south as the persistent trough to the north starts to cut into the high. Sunday will be the warmest day over the next several with highs well into the 90s across valleys with a few locations including Paso Robles reaching 100 and another day of triple digit heat across the Antelope Valley peaking around 102 degrees. Coastal areas will remain relatively mild due to the shallow marine layer presence. There is a chance for some patchy dense fog along some coastal areas. Some weak offshore flow could keep the Central Coast clear both Sunday and Monday mornings with the exception of some patchy dense fog around Lompoc and Vandenberg AFB each morning. Highs will start to trend a tad cooler on Monday, with a few more degrees of cooling Tue/Wed as high pressure continues to get pushed to the SE while the troughy pattern remains over the Central Coast. Overall high temperatures will be up to 5 degrees above normal Sunday/Monday, then near normal Tue/Wed. There will be a chance for Sundowners early next week, mainly the western portions between Gaviota- Refugio, and should remain below advisory thresholds. Models continue to advertise a couple of tropical systems moving off the coast of Mexico well to our south which may eventually bring us more southerly swells but for now the pattern isn't favorable for getting any subtropical moisture locally, as it stays to the east into Ariz and across the eastern PAC staying well west of the area. late next week into the following weekend. && .AVIATION...01/2353Z. At 2330Z at KLAX, the marine layer was around 2000 feet deep. The top of the inversion was at 4500 feet with a temperature of 19 degrees Celsius. Moderate to high confidence in the 00Z TAFs. Low clouds with IFR/MVFR conditions are expected again tonight for the coast and all the valleys. Timing of low cloud arrival may differ by +/- 2 hours from TAF times. More uncertainty with the time of cigs becoming scattered, with earlier/better clearing expected Thursday afternoon at most locations. There is a 30% chance that KPRB will remain VFR through the period. For KPMD and KWJF, gusty SW winds will continue through late this evening, and again Thursday afternoon and evening. KLAX...Moderate to high confidence in the 00Z TAF. High confidence in the return of MVFR cigs tonight into Thursday, but reduced confidence in timing of arrival and dissipation of the clouds. KBUR...Moderate to high confidence in the 00Z TAF. High confidence in the return of MVFR cigs tonight into Thursday, but reduced confidence in timing of arrival and dissipation of the clouds. && .MARINE...01/724 PM. Overall, moderate to high confidence in forecast. High confidence that winds and seas will remain below SCA criteria across all the waters through Friday afternoon. Northwest winds are expected to increase Friday evening, initially across the northern outer waters. There is a 40% chance that winds may exceed SCA level by Friday night across the outer waters along the Central Coast. Much better confidence Saturday and into early next week where there is an 80% chance of SCA level winds and a 40% chance of Gale Force winds from the Central Coast and southward to San Nicolas Island. There is a 50% chance that SCA level winds impact the western portion of the Santa Barbara Channel during the afternoon and evening Saturday night through Monday. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK (SAT-WED). Highs around 100 degrees are possible for interior areas Saturday through early next week with elevated fire concerns. Gusty winds are likely early next week over the Antelope Valley and southern Santa Barbara County which may lead to hazardous driving conditions. Large high tides may result in tidal overflow in vulnerable low lying areas. Strong rip currents are likely for the Holiday weekend. && PUBLIC...Kaplan AVIATION...Smith MARINE...Sirard/Smith SYNOPSIS...Kaplan weather.gov/losangeles
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:48 PM PDT | Small Craft Advisory | LOX | 4 days |
Nearby
Beach Hazards Statements in California, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.